Alert archive / West Virginia / Freeze Warnings in 2011
Freeze Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this freeze warning at May 4, 2011, 3:18 PM EDT. It took effect at May 5, 2011, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2011, 3:18 PM EDT (19:18 UTC)
- In effect from
- May 5, 2011, 2:00 AM EDT
- Expired
- May 5, 2011, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS71 KRLX 041918 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 318 PM EDT WED MAY 4 2011 WVZ046-047-050330- /O.UPG.KRLX.FZ.A.0001.110505T0600Z-110505T1300Z/ /O.NEW.KRLX.FZ.W.0001.110505T0600Z-110505T1300Z/ POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...MARLINTON...ELKINS 318 PM EDT WED MAY 4 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...29 TO 33 DEGREES. * TIMING...2 AM UNTIL 9 AM THURSDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WVZ038-050330- /O.NEW.KRLX.FZ.W.0001.110505T0600Z-110505T1300Z/ WEBSTER- INCLUDING THE CITY OF...COWEN 318 PM EDT WED MAY 4 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...29 TO 33 DEGREES. * TIMING...2 AM UNTIL 9 AM THURSDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-050330- /O.NEW.KRLX.FR.Y.0001.110505T0600Z-110505T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 318 PM EDT WED MAY 4 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA... MOST OF WEST VIRGINIA. * HAZARDS...FROST * TEMPERATURES...32 TO 37 DEGREES. * TIMING...2 AM TO 9 AM THURSDAY. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
737 WWUS71 KRLX 050238 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1038 PM EDT WED MAY 4 2011 WVZ038-046-047-051045- /O.CON.KRLX.FZ.W.0001.110505T0600Z-110505T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 1038 PM EDT WED MAY 4 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...29 TO 33 DEGREES. * TIMING...2 AM UNTIL 9 AM THURSDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-051045- /O.CON.KRLX.FR.Y.0001.110505T0600Z-110505T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 1038 PM EDT WED MAY 4 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA... MOST OF WEST VIRGINIA. * HAZARDS...FROST * TEMPERATURES...32 TO 37 DEGREES. * TIMING...2 AM TO 9 AM THURSDAY. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
819 WWUS71 KRLX 050715 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 315 AM EDT THU MAY 5 2011 WVZ038-046-047-051300- /O.CON.KRLX.FZ.W.0001.000000T0000Z-110505T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 315 AM EDT THU MAY 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...NORTHERN WEST VIRGINIA MOUNTAINS * HAZARDS...FREEZING TEMPERATURES * TEMPERATURES...30 TO 32 DEGREES. * TIMING...2 AM UNTIL 9 AM THURSDAY. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-051300- /O.CON.KRLX.FR.Y.0001.000000T0000Z-110505T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT... CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE... HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY... PARKERSBURG...VIENNA...ST. MARYS...BELMONT...PADEN CITY... SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN... WEST HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SPENCER...ELIZABETH...GRANTSVILLE... HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...LOGAN... CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... MONTGOMERY...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON... PHILIPPI...BELINGTON 315 AM EDT THU MAY 5 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...SOUTHEAST OHIO...NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA... MOST OF WEST VIRGINIA. * HAZARDS...FROST * TEMPERATURES...32 TO 37 DEGREES. * TIMING...2 AM TO 9 AM THURSDAY. * IMPACTS...FROST COULD KILL SENSITIVE VEGETATION IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
573 WWUS71 KRLX 051256 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 856 AM EDT THU MAY 5 2011 WVZ038-046-047-051400- /O.EXP.KRLX.FZ.W.0001.000000T0000Z-110505T1300Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 856 AM EDT THU MAY 5 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES AROUND THE REGION HAVE WARMED ABOVE THE THREAT OF ADDITIONAL FROST. $$ KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>037-039-040-051400- /O.EXP.KRLX.FR.Y.0001.000000T0000Z-110505T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD... GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WELCH...GARY...WAR... MULLENS...OCEANA...PINEVILLE...BECKLEY...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...BUCKHANNON...PHILIPPI... BELINGTON 856 AM EDT THU MAY 5 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at May 4, 1:41 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 4, 1:41 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
141 PM EDT WED MAY 4 2011
.SYNOPSIS...
UPPER LEVEL LOW WITH SHOWERS IN THE COLDER AIR TODAY. HIGH PRESSURE
THURSDAY. UPPER LEVEL DISTURBANCE FRIDAY...AND THEN AGAIN OVER THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
10 AM UPDATE...ADJUSTED HIGHER POPS TO FOLLOW LOW LEVEL CONVERGENCE
BOUNDARY ASSOCIATED WITH WELL DEFINED UPPER LEVEL VORT DROPPING
SOUTH SOUTHEAST FROM CENTRAL OHIO THIS AFTERNOON. LOOKS LIKE THIS
BOUNDARY WILL AFFECT MAINLY WESTERN AND SOUTHERN AREAS FOR
CONCENTRATED SHOWERS THIS AFTERNOON. OTHERWISE...INSTABILITY IS SUCH
THAT EVEN WITH MINIMAL SUNSHINE...POP UP SHOWERS ARE EXPECTED
ELSEWHERE. STILL CANT RULE OUT ISOLATED THUNDER DURING MAX SOLAR
RADIATION TIME THIS AFTERNOON...AND WITH THE LOW FREEZING
LEVEL...SOME SMALL HAIL. TEMPS LOOK GOOD.
UPDATED...
WENT DETERMINISTIC WITH BAND OF -SHRA MOVING INTO WESTERN
LOWLANDS NEXT FEW HRS. THIS IS IN RESPONSE TO LOW LEVEL TROF EXTENDING
DOWN TO SFC AS NOTED BY WINDSHIFT UPSTREAM. HOPING AS THIS MOVES
THRU IT WILL HELP TO SCOUR OUT SOME OF THE CRUD ALONG AND WEST OF
OH RVR.
PREVIOUS DISCUSSION BELOW...
UPR TROF WILL MOVE IN EARLY THIS MORNING AND EXIT TO THE EAST
LATE TONIGHT.
AS OF 06Z...DEEPER MOISTURE PULLING EAST AS SFC WAVE MOVES NE
ALONG NORTHEAST COAST. MOST OF THE SHRA WILL ALSO EXIT TO THE EAST
IN THE NEXT FEW HRS. THIS WILL LEAVE THE AREA IN A BIT OF A LULL
AS WE AWAIT CAA AND NW FLOW TO COMMENCE. HAVE ORIENTED POPS TO REFLECT
THIS THINKING KEEPING CHC ACROSS THE MTNS. SOME BREAK IN CLDS
SHOWING UP ACROSS ALONG AND WEST OF OH RVR. THIS WILL PRESENT FG
CONUNDRUMS REMAINDER OF THE NIGHT. EXTENT OF FG A BIT UNCERTAIN
WITH CLDS FCST TO REMAIN ACROSS WV LOWLANDS AND MTNS.
HOWEVER...ANY AREA THAT SNIFFS OUT SOME BREAKS WILL FG PRETTY
QUICKLY GIVEN RECENT RAINS UNTIL SFC TROF PASSES AFTER 09Z WITH
BAND OF -SHRA.
AS UPR TROF MOVES IN...AREA WILL UNDER THE INFLUENCE OF VARIOUS
DISTURBANCES ROTATING DOWN BASE OF TROF. LOOKING WEST...ALREADY
SEEING SHRA DEVELOPING ACROSS WESTERN OH. USING LATEST RUNS OF HI
RES WRF MODELS...HRRR...RUC...AND NAM...HAVE BROUGHT POPS IN SE OH
AND NE KY AFTER 08Z AND EXPANDING EASTWARD THRU MORNING HRS. WITH
AFTN HEATING PROVIDING FOR STEEP LOW LEVEL LAPSE RATES...THINK
SHRA WILL BLOSSOM OVER A GOOD PORTION OF THE AREA...WITH THE
GREATEST CONCENTRATION ALONG AND SOUTH OF I64 CORRIDOR CLOSER
BETTER FORCING WITH DISTURBANCE. DESPITE CAP NEAR H7...ENOUGH
INSTABILITY/CAPE COMBINED WITH STEEP LOW LEVEL LAPSE RATES WARRANT
PUTTING ISO THUNDER IN WX GRIDS FOR TDY. COULD SEE SOME GRAUPEL
GIVEN LOW FRZ LEVELS AND HAVE INCLUDED AS SMALL HAIL IN WX GRIDS
GIVEN LACK OF OPTION FOR GRAUPEL.
WILL GO WITH LOW SIDE OF GUIDANCE FOR HIGHS TDY...ESPECIALLY
ACROSS THE SOUTH. GENERALLY LOOKING AT 50S WITH 40S ACROSS THE
HIGH TERRAIN. SNOWSHOE WILL STRUGGLE TO GET INTO UPR 30S WITH SOME
WET SNOWFLAKES POSSIBLE.
WITH LOSS OF HEATING THIS EVENING AND SFC HIGH INBOUND...QUICKLY
BRING POPS DOWN. DRYING DOWN THRU THE COLUMN WILL ALLOW ANY CLOUDS
TO SCOUR OUT THIS EVENING. THIS WILL SET THE STAGE FOR FROST AND
FREEZE WORRIES. A NUMBER OF QUESTIONS REMAIN AS TO WHETHER A
WIDESPREAD FROST WILL OCCUR. WITH CENTER OF SFC HIGH REMAINING OUT
WEST OVERNIGHT...STILL EXPECT A SLIGHT PUFF ACROSS NE PORTIONS OF
THE CWA...OUTSIDE OF PROTECTED MTN VALLEYS. ALSO...DEWPTS MAY
ACTUALLY COME UP A HAIR LATE THIS AFTN GIVEN EXPECTED SHRA...DROPPING
BACK DOWN OVERNIGHT. FINALLY...IT IS ENTIRELY POSSIBLE FG MAY SET IN
BEFORE FROST FORMATION OCCURS...ESPECIALLY NEAR MAIN STEM RVRS IN
COMBINATION WITH WET GROUND. AS A RESULT...WILL KICK THE CAN TO DAY
SHIFT TO LET MORE OF THE NEAR TERM MODELS GET INTO FCST TIME FRAME.
WILL CONTINUE FRZ WATCH FOR NORTHERN MTNS. USED A BLEND OF MET/MAV
FOR LOWS...LEANING TOWARD THE SLIGHTLY WARMER MET ACROSS NE SECTIONS.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY/...
HIGH PRESSURE SETTLES OVER THE REGION FOR THURSDAY. AN UPPER LEVEL
DISTURBANCE THEN MOVES OVER ON FRIDAY...PROVIDING SOME SHOWERS. DUE
TO THE COLD 850 MB TEMPERATURES...WENT ON THE LOWER SIDE OF MOS
GUIDANCE FOR HIGHS THURSDAY AND FRIDAY. WITH GOOD RADIATION EARLY
THURSDAY NIGHT...SOME FROST MAY BE POSSIBLE IN THE SHELTERED
MOUNTAIN VALLEYS FRIDAY MORNING. YET ANOTHER DISTURBANCE ARRIVES
SATURDAY OR SATURDAY NIGHT...BUT MODELS VARY CONSIDERABLY ON TIMING.
SLOWED ARRIVAL TIME BASED ON MODEL CONSENSUS...BUT STAYED VERY
GENERIC WITH TIMING DUE TO MODEL DIFFERENCES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AREA OF LOW PRESSURE WILL SINK SOUTHEASTWARD FROM THE NORTHERN
PLAINS THIS WEEKEND AS THE BROAD TROUGH OVER THE NORTHEAST BEGINS TO
LIFT OUT. THIS QUICK MOVING SYSTEM WILL WILL BE THE LAST
REINFORCEMENT OF SEASONAL AIR BEFORE THE 500MB HEIGHTS BEGIN A
STRONG RECOVERY INTO EARLY NEXT WEEK. MODELS HINT OF A WARM FRONT
BRINGING THE NEXT CHANCE OF RAIN MONDAY NIGHT AND TUESDAY. A STRONG
RIDGE AXIS WILL SET UP OVER THE DEEP SOUTH AND GULF OF MEXICO AS THE
OVERALL AMPLIFICATION OF THE LONGWAVE PATTERN INCREASES INTO MID
WEEK. THIS WOULD SIGNAL A POTENTIAL STRONG FRONTAL SYSTEM POSSIBLY
SETTING UP BEYOND THE SCOPE OF THE LONG TERM FORECAST.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
WELL DEFINED UPPER LEVEL DISTURBANCE DROPPING SOUTH SOUTHEAST FROM
SOUTHEAST OHIO WILL CONTINUE TO KICK OFF SHOWERS THROUGH THIS
AFTERNOON...WITH BEST CONCENTRATION IN THE WEST AND SOUTH...NEAR THE
ATTENDING SURFACE BOUNDARY. ISOLATED THUNDER POSSIBLE WITH SMALL
HAIL DUE TO LOW FREEZING LEVEL.
MVFR CIGS AND WIDESPREAD SHOWERS WILL CONTINUE TO SINK SLOWLY SOUTH
THIS AFTERNOON...MAINLY SOUTH AND EAST OF A JAC-3I2-CRW-BKW LINE.
ELSEWHERE...VFR CEILINGS OUTSIDE OF SCATTERED SHOWERS.
SFC HIGH BUILDS IN TONIGHT. ANY CLDS WILL DISSIPATE THIS
EVENING...LATER IN MOUNTAINS...AS COLUMN DRIES. MVFR TO IFR FOG
FORMING IN FAVORED VALLEYS AND ALONG LARGER RIVERS AFTER 06Z...AS
WINDS DROP OFF AND RADIATIONAL COOLING ACTS ON WET GROUND.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: TIMING AND EXTENT OF AFTN SHRA AND ASSOCIATED
MVFR CIGS. TIMING AND EXTENT OF FOG TONIGHT...MAY OCCUR SOONER IF
CLEARING IS FASTER.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H M M M H H H H H H H H
HTS CONSISTENCY H L M M M H H H H H H H
BKW CONSISTENCY M M M M M M H H M M H H
EKN CONSISTENCY H M M M H H M M M M H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
NO SIGNIFICANT IFR CONDITIONS EXPECTED.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...26/RPY/30
NEAR TERM...JMV
SHORT TERM...RPY
LONG TERM...26
AVIATION...JMVHazardous weather outlook, May 4, 4:06 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 406 AM EDT WED MAY 4 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-050815- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR- 406 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. FROST IS POSSIBLE LATE TONIGHT...PARTICULARLY IN SHELTERED VALLEYS. A FROST ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-050815- POCAHONTAS-RANDOLPH- 406 AM EDT WED MAY 4 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FROST IS POSSIBLE IN SHELTERED VALLEYS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ035>038-050815- RALEIGH-FAYETTE-NICHOLAS-WEBSTER- 406 AM EDT WED MAY 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. FROST IS POSSIBLE LATE TONIGHT...PARTICULARLY IN SHELTERED VALLEYS. A FROST ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST IS POSSIBLE IN SHELTERED VALLEYS FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 4, 11:55 AM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
1155 AM EDT WED MAY 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM TORNADO 5 NNE RICHWOOD 38.29N 80.50W
04/27/2011 NICHOLAS WV STORM SURVEY
EF1 - MAXIMUM WIND SPEED 110 MPH. MAXIMUM PATH WIDTH
100 YARDS. LENGTH 1300 YARDS.
&&
EVENT NUMBER RLX1100570
JSHThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:18 PM EDT | Frost Advisory | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 18 hr |
Nearby
Freeze Warnings in West Virginia, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.